MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL FLEXIBLE CANNULATED 7.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL FLEXIBLE CANNULATED 7.5MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72203163
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, while making the femur tunnel, when the flexible drill touched the bone it broke.Everything was removed from the patient using a hemostat.The procedure was successfully completed without significant delay using a back-up device.In the same bone hole.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: one 7223163 drill flexible cannulated 7.5mm used for treatment, was not returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.The complaint stated: ¿during surgery, while making the femur tunnel, when the flexible drill touched the bone it broke¿.Product manufacturing documentation shows that the complaint devices met specifications upon release to distribution.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found.

Brand Name
DRILL FLEXIBLE CANNULATED 7.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10112658
Report Number1219602-2020-00838
Device Sequence Number2626206
Product Code NBH
UDI-Device Identifier03596010654564
UDI-Public3596010654564
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203163
Device Lot Number50423016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;